Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 40, NWS Cleveland, OH

September 14, 2011

NWS Cleveland, OH issued this small craft advisory at Sep 14, 2011, 3:14 PM EDT. It took effect at Sep 15, 2011, 12:00 AM EDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2011, 3:14 PM EDT (19:14 UTC)
In effect from
Sep 15, 2011, 12:00 AM EDT
Expired
Sep 16, 2011, 4:00 AM EDT
In force
28 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WHUS71 KCLE 141914
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
314 PM EDT WED SEP 14 2011

LEZ142>149-150400-
/O.NEW.KCLE.SC.Y.0040.110915T0400Z-110916T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
314 PM EDT WED SEP 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 PM EDT THURSDAY. 

* WINDS AND WAVES: WITH THE PASSAGE OF A COLD FRONT
  TONIGHT...WINDS AND WAVES WILL INCREASE OVERNIGHT. WINDS WILL
  BE NORTH-NORTHWEST AT 15 TO 25 KNOTS WITH WAVES OF 5 TO 8 FEET
  FROM LATE TONIGHT THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
5 follow-up statements
599 
WHUS71 KCLE 150148
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
948 PM EDT WED SEP 14 2011

LEZ142>149-151000-
/O.CON.KCLE.SC.Y.0040.110915T0400Z-110916T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
948 PM EDT WED SEP 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT
THURSDAY. 

* WINDS AND WAVES: WINDS AND WAVES WILL INCREASE OVERNIGHT AS A
  COLD FRONT MOVES OVER AND EAST OF THE LAKE. WINDS WILL BE NORTH-
  NORTHWEST AT 15 TO 25 KNOTS WITH WAVES OF 5 TO 8 FEET FROM LATE
  OVERNIGHT THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
534 
WHUS71 KCLE 150829
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
429 AM EDT THU SEP 15 2011

LEZ142>149-151630-
/O.CON.KCLE.SC.Y.0040.000000T0000Z-110916T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
429 AM EDT THU SEP 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS
EVENING FOR THE SOUTH SHORE OF LAKE ERIE FROM MAUMEE BAY TO RIPLEY
NEW YORK.

* WINDS AND WAVES: WINDS WILL BE NORTH AT 15 TO 25 KNOTS WITH
  WAVES OF 4 TO 7 FEET TODAY.

* WINDS AND WAVES WILL DECREASE FROM WEST TO EAST LATE TODAY AND
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT CONDITIONS HAZARDOUS TO SMALL
CRAFT WILL OCCUR. INEXPERIENCED MARINERS... ESPECIALLY THOSE
OPERATING SMALLER VESSELS... SHOULD STAY IN PORT.

&&

$$
163 
WHUS71 KCLE 151358
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
958 AM EDT THU SEP 15 2011

LEZ142>149-152200-
/O.CON.KCLE.SC.Y.0040.000000T0000Z-110916T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
958 AM EDT THU SEP 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WINDS AND WAVES: WINDS WILL BE NORTH AT 15 TO 25 KNOTS WITH
  WAVES OF 4 TO 8 FEET TODAY.

* WINDS AND WAVES WILL DECREASE AND SUBSIDE RESPECTIVELY FROM
  WEST TO EAST LATE TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT CONDITIONS HAZARDOUS TO SMALL
CRAFT WILL OCCUR. INEXPERIENCED MARINERS... ESPECIALLY THOSE
OPERATING SMALLER VESSELS... SHOULD STAY IN PORT.

&&

$$

LOMBARDY
409 
WHUS71 KCLE 151932
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
332 PM EDT THU SEP 15 2011

LEZ142>149-160400-
/O.EXT.KCLE.SC.Y.0040.000000T0000Z-110916T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
332 PM EDT THU SEP 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT FRIDAY. 

* WINDS AND WAVES: WINDS WILL BE NORTH-NORTHWEST AT 10 TO 20
  KNOTS WITH WAVES OF 3 TO 5 FEET GOING INTO THIS EVENING.

* WINDS AND WAVES WILL DECREASE AND SUBSIDE RESPECTIVELY FROM
  WEST TO EAST LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT CONDITIONS HAZARDOUS TO SMALL
CRAFT WILL OCCUR. INEXPERIENCED MARINERS... ESPECIALLY THOSE
OPERATING SMALLER VESSELS... SHOULD STAY IN PORT.

&&

$$
920 
WHUS71 KCLE 160110
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
910 PM EDT THU SEP 15 2011

LEZ142>145-160215-
/O.CAN.KCLE.SC.Y.0040.000000T0000Z-110916T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
910 PM EDT THU SEP 15 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY
CRITERIA. THE WINDS AND WAVES WILL CONTINUE TO SLOWLY DECREASE
DURING THE NIGHT AS HIGH PRESSURE BUILDS IN. 

$$

LEZ146>149-160800-
/O.CON.KCLE.SC.Y.0040.000000T0000Z-110916T0800Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
910 PM EDT THU SEP 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY. 

* WINDS AND WAVES: NORTH WINDS AT 10 TO 20 KNOTS WILL DECREASE TO
  10 KNOTS OR LESS OVERNIGHT. AS THIS HAPPENS THE 3 TO 5 FOOT
  WAVES WILL SUBSIDE TO 2 TO 4 FEET DURING THE EARLY MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT CONDITIONS HAZARDOUS TO SMALL
CRAFT WILL OCCUR. INEXPERIENCED MARINERS... ESPECIALLY THOSE
OPERATING SMALLER VESSELS... SHOULD STAY IN PORT.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 1:28 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Sep 14, 1:28 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
128 PM EDT WED SEP 14 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT BRINGING
MUCH COOLER AIR TO THE OHIO VALLEY. A LARGE AREA OF COOL CANADIAN
HIGH PRESSURE WILL BUILD OVER THE AREA FOR THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE INITIAL COLD FRONT HAD MOVED THROUGH THE FORECAST AREA. SLIGHT
COLD AIR ADVECTION WILL OCCUR BEHIND THE FRONT BUT 850MB TEMPS
REMAIN AROUND +10C FOR MOST OF THE DAY. DRY AIR BEHIND THIS FRONT
SHOULD LIMIT THE SHOWER ACTIVITY UNTIL THIS EVENING. THE SECOND
COLD FRONT WILL PUSH INTO THE WESTERN PART OF THE FORECAST AREA BY
00Z. SHOWER ACTIVITY IN ADVANCE OF THIS FRONT WILL PROMPT CHC POPS
IN THE WEST LATE THIS AFTERNOON AND SLIGHT CHANCE IN THE EASTERN
AREAS. HIGH TEMPS TODAY SHOULD REACH THE LOWER 70S FOR MOST AREAS
PER CURRENT FORECAST. SLIGHTLY ADJUSTED SKY COVER GRAPHICS...BUT
STILL WILL GET STEADILY INCREASING CLOUDINESS AS THE DAY GOES ON.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
DURING THE EARLY PORTION OF THE OVERNIGHT PERIOD THE SECOND AND MUCH
STRONGER COLD FRONT WILL MOVE ACROSS THE FORECAST AREA.  COLD AIR
ADVECTION BEHIND THIS FRONT WILL BE SUBSTANTIAL. 850MB TEMPS WILL
FALL FROM AROUND +10C TO NEAR 0C.  DESPITE THE RELATIVE DRY AIR MASS
IN PLACE THE STRENGTH OF THE COLD AIR ADVECTION WILL PROMPT SHOWERS
OVERNIGHT AND COULD BE AIDED BY SOME LAKE EFFECT INFLUENCES. THE
HIGH PRESSURE SYSTEM THAT FOLLOWS THIS FRONTAL PASSAGE IS VERY DRY
AND WILL BUILD OVER THE AREA THROUGH THE END OF THE WEEK.  THE
CONCERN IS THE LAKE EFFECT INFLUENCE WITH THE BRISK NORTH-NORTHWEST
FLOW OVER THE LAKES.  THE BUFKIT FORECAST SOUNDINGS ARE VERY DRY.
THE INVERSION HEIGHT WILL RANGE ANYWHERE FROM 7KFT TO AROUND 10KFT.
INSTABILITY WILL BE MODERATE TO EXTREME FROM THURSDAY MORNING
THROUGH FRIDAY MORNING.  DESPITE THE DRY AIR...SCATTERED LAKE EFFECT
RAIN SHOWERS WILL REMAIN OVER THE TRADITIONAL LAKE EFFECT AREAS
THROUGH FRIDAY.  THE 850MB TROF WILL MOVE EAST OF THE FORECAST AREA
FRIDAY AFTERNOON AS THE HIGH MOVES DIRECTLY OVER THE REGION. THE
PRECIPITATION SHOULD DISSIPATE FRIDAY EVENING AND A DRY FORECAST
WILL BE IN PLACE ON SATURDAY AND SUNDAY.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
AS EXPECTED BASED ON YESTERDAY'S MODELS RUNS...ANY CHANCE OF A
PROLONGED DRY PERIOD LOOK TO FADE AS HIGH PRESSURE ON THE WEEKEND
MOVES EAST AND RETURN FLOW ALLOWS MOISTURE TO SPREAD BACK IN ON MON.
A WEAK UPPER TROUGH INDUCES SHRA/TSRA TO SPREAD EAST INTO THE CWA
STARTING MON WITH A BETTER CHANCE ON TUE. TEMPS SHOULD RUN
REASONABLY CLOSE TO NORMAL.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SECONDARY COLD FRONT NOW MOVING ACROSS THE STATE OF OHIO WILL
USHER-IN MORE CLOUDINESS WITH A CHANCE OF SHOWERS THIS AFTERNOON/
EVENING AND CONTINUING OVERNIGHT FOR MOST LOCATIONS ESPECIALLY
NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

WITH THE EXPECTATION OF A COOLER NORTHWEST FLOW TONIGHT LOOK
FOR INCREASING LAKE EFFECT SHOWERY DURING THE OVERNIGHT PERIOD.

WE ANTICIPATE SOME MVFR CIGS TO DEVELOP THIS AFTERNOON AND
EVENING...AND POSSIBLY A FEW ISOLATED SITES WITH IFR CIGS AT
CAK AND YNG OVERNIGHT HOURS.

WINDS GENERALLY LIGHT THIS AFTERNOON. WITH THE STRONGER NORTHWEST
FLOW TONIGHT LOOK FOR AN INCREASE IN NORTHWEST WINDS BY SUNRISE
TOMORROW MORNING.

OUTLOOK...NON VFR LAKE EFFECT CLOUDS/SHOWERS LATE THU INTO FRI.

&&

.MARINE...
10 TO 15 KNOTS OF NE FLOW AND 2 TO 4 FOOT WAVES WILL QUICKLY SETTLE
DOWN THIS MORNING. FLOW SHOULD STAY LIGHT UNTIL SECONDARY COLD FRONT
CROSSES THE LAKE THIS EVENING THEN NORTH FLOW SHOULD INCREASE TO
ABOUT 15 TO 25 KNOTS THEN CONTINUE INTO THU EVENING. A SCA WILL BE
NEEDED DUE TO THE WINDS AND WAVES OF 5 TO 7 FEET THAT ARE EXPECTED.
FLOW WILL DIMINISH THU NIGHT INTO FRI AS HIGH PRESSURE MOVES INTO
THE LAKE. EAST FLOW AROUND 10 TO 15 KNOTS SHOULD DEVELOP SAT AND
CONTINUE SUN AS HIGH SHIFTS TO NEW ENGLAND.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...GARNET
NEAR TERM...GARNET/OUDEMAN
SHORT TERM...GARNET
LONG TERM...ADAMS
AVIATION...BC
MARINE...ADAMS
Hazardous weather outlook, Sep 14, 3:16 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
316 AM EDT WED SEP 14 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-150730-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
316 AM EDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GARNET

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:33 PM EDTAreal Flood AdvisoryCLETrumbull82 min

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.